Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 313, NWS Pueblo, CO

August 4, 2025Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 4, 2025, 8:11 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 79 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2025, 8:11 PM MDT (02:11 UTC)
Expired
Aug 4, 2025, 9:30 PM MDT
In force
79 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
70.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 156 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 9:00 PM MDTHAIL 26 E Kim, CO
Aug 4, 9:00 PM MDTHAIL 37 E Kim, CO
Aug 4, 9:00 PM MDTHAIL 38 Ene Kim, COmedia relayed with picture.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:05 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

736 
WUUS55 KPUB 050211
SVRPUB
COC009-071-050330-
/O.NEW.KPUB.SV.W.0313.250805T0211Z-250805T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
811 PM MDT Mon Aug 4 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Baca County in southeastern Colorado...
  Southeastern Las Animas County in southeastern Colorado...

* Until 930 PM MDT.

* At 811 PM MDT, a severe thunderstorm was located 12 miles northeast
  of Kim, or 31 miles west of Springfield, moving south at 20 mph.

  HAZARD...Tennis ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3748 10331 3748 10297 3700 10284 3700 10362
TIME...MOT...LOC 0211Z 013DEG 17KT 3737 10320 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
5 follow-up statements
709 
WWUS55 KPUB 050234
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
834 PM MDT Mon Aug 4 2025

COC009-071-050330-
/O.CON.KPUB.SV.W.0313.000000T0000Z-250805T0330Z/
Baca CO-Las Animas CO-
834 PM MDT Mon Aug 4 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 834 PM MDT, a severe thunderstorm was located 7 miles east of Kim,
or 34 miles west of Springfield, moving south at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3743 10332 3742 10302 3700 10284 3700 10349
TIME...MOT...LOC 0234Z 011DEG 15KT 3728 10322 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
245 
WWUS55 KPUB 050246
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
846 PM MDT Mon Aug 4 2025

COC009-071-050330-
/O.CON.KPUB.SV.W.0313.000000T0000Z-250805T0330Z/
Baca CO-Las Animas CO-
846 PM MDT Mon Aug 4 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 846 PM MDT, a severe thunderstorm was located 8 miles east of Kim,
or 33 miles west of Springfield, moving south at 15 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3735 10330 3738 10300 3700 10284 3700 10334
TIME...MOT...LOC 0246Z 002DEG 13KT 3726 10319 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
030 
WWUS55 KPUB 050256
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
856 PM MDT Mon Aug 4 2025

COC009-071-050330-
/O.CON.KPUB.SV.W.0313.000000T0000Z-250805T0330Z/
Baca CO-Las Animas CO-
856 PM MDT Mon Aug 4 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 855 PM MDT, a severe thunderstorm was located 8 miles east of Kim,
or 34 miles west of Springfield, moving south at 20 mph.

THIS IS A DESTRUCTIVE STORM FOR HIGHWAY 160 FROM MILE MARKERS 422 TO 
431.

HAZARD...Baseball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3735 10330 3738 10300 3700 10284 3700 10334
TIME...MOT...LOC 0255Z 013DEG 17KT 3722 10320 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
001 
WWUS55 KPUB 050309
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
909 PM MDT Mon Aug 4 2025

COC009-071-050330-
/O.CON.KPUB.SV.W.0313.000000T0000Z-250805T0330Z/
Baca CO-Las Animas CO-
909 PM MDT Mon Aug 4 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 909 PM MDT, a severe thunderstorm was located 11 miles east of
Kim, or 32 miles southwest of Springfield, moving south at 10 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3727 10329 3727 10300 3700 10284 3700 10323
TIME...MOT...LOC 0309Z 346DEG 11KT 3721 10315 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam
795 
WWUS55 KPUB 050320
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
920 PM MDT Mon Aug 4 2025

COC009-071-050330-
/O.CON.KPUB.SV.W.0313.000000T0000Z-250805T0330Z/
Baca CO-Las Animas CO-
920 PM MDT Mon Aug 4 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...

At 919 PM MDT, a severe thunderstorm was located 12 miles east of
Kim, or 31 miles southwest of Springfield, moving south at 10 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3727 10301 3700 10284 3700 10323 3727 10322
TIME...MOT...LOC 0319Z 352DEG 7KT 3722 10314 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:35 PM MDT, 2 hours 36 minutes earlier. Its key messages:

  • Isolated severe risk continues this afternoon across the far southeast plains, with hail larger than 2 inches, wind gusts over 60 mph and isolated tornadoes.
  • Hot, with near record temperatures and elevated to critical fire weather concerns through the work week.
  • A slow increase in available moisture and daily showers and storms through the work week.
  • Cooler with higher chances of showers and storms for the weekend and into early next week.
Area forecast discussion, Aug 4, 5:35 PM MDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
535 PM MDT Mon Aug 4 2025

.KEY MESSAGES...

- Isolated severe risk continues this afternoon across the far
  southeast plains, with hail larger than 2 inches, wind gusts
  over 60 mph and isolated tornadoes.

- Hot, with near record temperatures and elevated to critical
  fire weather concerns through the work week.

- A slow increase in available moisture and daily showers and
  storms through the work week.

- Cooler with higher chances of showers and storms for the
  weekend and into early next week.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 239 PM MDT Mon Aug 4 2025

Relatively quiet so far today across the area, with little to
no returns noted on radar. Expect that to generally continue for
most areas this afternoon into the evening, however, continue
to closely monitor for isolated thunderstorm development over
the far southeast plains by mid to late afternoon. Upper ridging
with substantial drying will continue through the period, and
really help to limit precip development, even over the higher
terrain. Lee troughing and backed surface flow has allowed an
axis of higher dewpoint air to reach the far southeast plains
today though, with values in the upper 60s to around 70 degrees
in place. This moisture along with steeper lapse rates is
yielding a strongly unstable environment with CAPE values
approaching 5000 j/kg. Veering and strengthening flow is also
supporting higher bulk values across the southeast plains, with
values of 50-60kt in place. Again, upper ridging will help to
limit precip/storm development, but think the surface trough/dew
point discontinuity will be enough to develop isolated storm
development this afternoon. With these values in place, the
storms that develop will quickly become severe with hail larger
than 2 inches, wind gusts over 60 mph, and a tornado or two the
main hazards. Should see whatever develops end by mid evening.
Some guidance hinting at some additional development later
tonight over the far eastern plains, but think the chances are
higher to the east and have kept pops low later tonight.

Hot and dry weather will be in place on Tuesday, again with
little to no precip expected over the area. Made minimal
adjustments to Tuesday's high temps with the highest
temperatures around 100 over the plains. Getting pretty close to
Heat Advisory values, mainly over El Paso, eastern Fremont, and
Pueblo counties. Have opted to not issue at this time, but will
continue to keep a close eye on it. Did lower dew points on
Tuesday, especially over and west of the I- 25 corridor. This
will support min RH values in the single digits over many
locations. With the highest winds located over the Continental
Divide/central mountains, did go with a Red Flag Warning for
this area to account for this increased fire danger.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 320 AM MDT Mon Aug 4 2025

Tuesday Night-Thursday...Latest models remain in good agreement
of keeping generally modest westerly flow aloft across the
region through the middle of the work week, with the center of a
large upper high remaining quasi-stationary across central New
Mexico, as a few minor short waves translate across the faster
zonal flow across the Northern Tier. This will keep very dry air
(PWATS currently 20-30 percent of normal across the Great Basin
and Desert SW) in place, with an expected slow increase in
available moisture Wednesday and Thursday, leading to the
potential for a few isolated high based afternoon showers and
storms both days, mainly over the higher terrain.

Temperatures above seasonal levels and near records (see
climate section) are expected. NBM temperatures are slightly
cooler than some statistical guidance through out the week, and
will need to monitor the potential need for heat advisories
across portions of the plains. In addition, passing waves
through out the week will bring slight increases in afternoon
winds leading to elevated fire danger, especially along the
Continental Divide and into the the San Luis Valley.

Friday-Monday...Again, latest models are consistent of a
stronger wave translating across the Intermountain West and
Northern Rockies through the day Friday, which sends a cold
front across Eastern Colorado Friday night. This will bring in
cooler temperatures and better available moisture, especially
across eastern Colorado, for good chances of afternoon showers
and storms as well as the potential for severe weather across
the plains on Saturday. This cooler and wetter pattern,
especially for Eastern Colorado, continues into early next week,
with at and below seasonal temperatures and expected daily
chances of showers and storms.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 535 PM MDT Mon Aug 4 2025

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. Gusty winds 20-25 knots will persist across the terminals
into the early evening, before weakening overnight. For Tuesday,
winds will gust back to 20 knots or so at KALS, mainly out of the
west-southwest. Winds at KCOS and KPUB will vary a bit on Tuesday,
starting east in the morning before turning around to the northwest,
then clear to south-southeast by evening. Winds over the plains are
currently expected to remain at or below 15 knots or so.

&&

.CLIMATE...
Issued at 320 AM MDT Mon Aug 4 2025

Records for           Aug 5,       Aug 6,       Aug 7,       Aug 8
             ALS:   92F (2024),  91F (2023),  90F (1977),  88F (2000)
             COS:   93F (1980),  96F (2021),  97F (1980),  96F (1969)
             PUB:  102F (2022), 104F (1969), 104F (1995), 104F (1969)

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Tuesday for COZ220.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...GARBEROGLIO
CLIMATE...MW
Hazardous weather outlook, Aug 4, 11:25 AM MDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Mon Aug 4 2025

COZ058>089-093>099-051730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Mon Aug 4 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

One or two severe thunderstorms are possible this afternoon into
early evening, along and east of a Las Animas to Kim line.
Thunderstorms in this area will be capable of producing very large
hail in excess of 2 inches in diameter, and wind gusts over 60
mph. An isolated tornado is also possible. The main window for
severe thunderstorms will be after 2 PM through 8 PM.

Spotty, elevated fire weather conditions are possible this afternoon
along the Continental Divide and across the San Luis Valley.
Humidity values will fall to under 15 percent, however, wind gusts
will generally remain less than 25 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Unseasonably warm and near record temperatures are expected
across the area through the end of the work week. This will keep
elevated fire weather conditions across the higher terrain along
the Continental Divide and into the San Luis Valley through the
week, with only a few isolated high based showers and storms
possible Wednesday through Friday, as available moisture slow
increases across the area once again.

A cold front looks to move across Eastern Colorado late Friday
night, which will bring cooler temperatures a better chances
of daily showers and thunderstorms for the weekend and into
early next week, especially across the southeast mountains
and plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Aug 4, 3:50 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
350 PM MDT Mon Aug 4 2025

COZ097-042215-
Las Animas Vicinity/Bent County CO-
350 PM MDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENT COUNTY THROUGH
415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm over
John Martin Reservoir, or 23 miles west of Lamar, moving north at 15
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hasty, John Martin Reservoir, Fort Lyon, and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near John Martin Reservoir get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3801 10292 3799 10315 3826 10322 3826 10283
TIME...MOT...LOC 2149Z 173DEG 12KT 3808 10305

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

EP
Special weather statement, Aug 4, 4:12 PM MDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
412 PM MDT Mon Aug 4 2025

COZ095>098-042245-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
412 PM MDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PROWERS...SOUTH
CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES THROUGH 445 PM MDT...

At 411 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hasty, or 15 miles west of Lamar, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wiley, Hasty, McClave, Neegronda Reservoir, John Martin Reservoir,
and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near John Martin Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3799 10286 3811 10303 3837 10283 3820 10257
TIME...MOT...LOC 2211Z 221DEG 13KT 3809 10291

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

EP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent48 min
Aug 4, 6:50 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Bent, Las Animas25 min
Aug 4, 6:58 PM MDTTornado WarningPUBBent, Las Animas32 min
Aug 4, 7:12 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBBaca, Bent, Las Animas63 min
Aug 4, 7:14 PM MDTTornado WarningPUBBent, Las Animas31 min
Aug 4, 7:44 PM MDTTornado WarningPUBLas Animas31 min
Aug 4, 8:14 PM MDTTornado WarningPUBLas Animas31 min
Aug 4, 9:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Las Animas41 min
Aug 5, 2:10 PM MDTHeat AdvisoryPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 4 more54 hr
Aug 5, 2:19 PM MDTFire Weather WatchPUBChaffee, Lake13 hr
Aug 5, 3:33 PM MDTSpecial Weather StatementPUBBaca27 min
Aug 5, 3:46 PM MDTSevere Thunderstorm WarningPUBBaca29 min
Aug 5, 4:16 PM MDTSpecial Weather StatementPUBBaca44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.